Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 20, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 20, 2021, 3:44 PM EDT for Jefferson County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 3:44 PM EDT (19:44 UTC)
Expired
Jul 20, 2021, 4:30 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS82 KTAE 201944
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT Tue Jul 20 2021
 
FLZ018-019-028-118-128-202030-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
344 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM
EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Woodville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville, Goose Pasture, Hells Half Acre, Iddo, Moseley Hall, Ebb,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove, Lake Bird, Sirmans and
Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3011 8407 3026 8406 3048 8364 3019 8344
TIME...MOT...LOC 1944Z 242DEG 23KT 3023 8393 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:18 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 20, 3:18 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
318 PM EDT Tue Jul 20 2021

.NEAR TERM [Through Tonight]...

PoPs should be winding down by this evening just after sunset across
the region. Shower and thunderstorm coverage will likely linger
across the near and offshore waters tonight and through the early
morning hours as warm Gulf waters maintain some instability across
coastal areas.  Inland locations will likely dry out for the evening
and overnight hours, but could still see a stray shower or two in
the late evening prior to instability not being sufficient enough to
maintain inland convection any longer. Overall tonight, a
northeastward moving vorticity maxima, which is currently associated
with the storms currently off the coast of Louisiana is expected to
approach the region.  This will likely lead to continued storm
coverage tomorrow in the short term period. For tonight; however,
expect storm motions to generally be fast enough and progressive
enough that the flooding threat should remain marginal, and any
flooding that does occur will be short lived and likely on nuisance
flooding.

.SHORT TERM [Wednesday Through Thursday Night]...

The unsettled weather pattern is expected to continue through the
short term. Wednesday looks to be an especially active day with
high storm coverage across the region. Model guidance is in good
agreement that as a northern stream trough moves through the NE
US, it'll pull a piece of energy off the retrograding cutoff low
over Western Louisiana. As this impulse moves through the region
on Wednesday, it'll help enhance thunderstorm development in an
already moist and unstable environment. Local CAM guidance, which
also has support from other CAMs suggests PoPs as high as 90
percent for Wednesday, and have modified the forecast accordingly.
Despite the high PW environment, model soundings still show
steering flow of 10-15 kt, which should be sufficient to prevent
any widespread flood concerns. However, storms that train over the
same location could result in localized flood issues for
Wednesday/Wednesday afternoon.

By Thursday, the region will be between a building ridge over the
Central Gulf of Mexico and a departing NE CONUS trough. With the
lack of any larger scale features, the weather will be driven by
an active SW sea breeze. Will continue the trend of likely PoPs,
as storm coverage should still be fairly high.

Temperatures through the short term period will be held in check
by the early convective storm start, with most areas staying out
of the 90s.

.LONG TERM [Friday Through Tuesday]...

A subtle shift in the pattern will result in some change in the
active weather regime heading into the weekend and early next
week. The building ridge across the Central Gulf will strengthen
and shift the 1000-700 mb flow from southwesterly to more west-
northwest. This small adjustment should result in a slightly lower
afternoon PoP late in the weekend and less morning thunderstorm
activity. In fact, some guidance suggests that the flow becomes
more northwesterly late in the period, which would favor much
lower PoPs that currently in the official forecast. In this
scenario, as the ridge intensifies and rain chances decrease,
afternoon highs increase, making for potential heat advisory
concerns by Monday or Tuesday across the region.

&&

.AVIATION...
[Through 18Z Wednesday]
Widespread rain showers and thunderstorms are expected to
continue through the remainder of the afternoon and evening hours
across all terminals. This will lower conditions to near MVFR to
IFR levels briefly before VFR conditions improve outside of
showers and thunderstorms. VFR conditions are expected to resume
after sunset; however, lower CIGS near IFR to LIFR levels are
expected to develop at DHN, ABY, and VLD terminals by early
morning. These levels will give way to VFR levels by mid morning
before another day of showers and thunderstorms develops across
the region.

&&

.MARINE...

Southerly winds around 10 knots and low seas around 1 to 2 feet
are expected through the next few days before westerly flow and
northwesterly flow develop for the remainder of the next week.
Widespread showers and thunderstorms are expected today and
Wednesday, especially in the overnight and morning hours, before
storms become more scattered over the weekend.

&&

.FIRE WEATHER...

Moist southwesterly flow will keep rain chances high through
the next few days. As a result, relative humidity values will
remain well above any critical levels. Red flag conditions are
not expected for at least the next several days.

&&

.HYDROLOGY...

Widespread rains are expected over the region through today and
again on Wednesday. However, the steering flow should be fast
enough (10-15 mph) to prevent any widespread flood concerns.
Brief heavy rainfall is expected given the high PW environment,
but it would take some training cells to generate any flash
flooding.

By the weekend, coverage of storms decrease and with some decrease
in PW, this should reduce the overall flash flood threat.

While area rivers remain above normal, the lack of any widespread
heavy rainfall will prevent any riverine flood concerns on the
mainstem basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  88  75  89  76 /  20  90  30  70  30
Panama City   76  87  79  88  78 /  50  70  30  40  20
Dothan        72  85  74  88  75 /  30  90  30  60  30
Albany        72  88  74  89  76 /  30  90  30  70  30
Valdosta      72  89  74  90  75 /  20  90  30  70  30
Cross City    75  89  77  89  77 /  20  60  30  50  30
Apalachicola  77  86  80  87  79 /  40  60  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Bunker
MARINE...Godsey
FIRE WEATHER...Godsey
HYDROLOGY...Godsey

In the hours before

Special weather statement, Jul 20, 1:41 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Tue Jul 20 2021

FLZ017-018-GAZ157>159-201845-
Inland Jefferson FL-Leon FL-Brooks GA-Grady GA-Thomas GA-
141 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY...THOMAS AND SOUTHWESTERN
BROOKS COUNTIES UNTIL 245 PM EDT...

At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Monticello, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Thomasville, Tallahassee, Boston, Ochlocknee, Alma,
Ralford Greenway, Dills, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Rocky Hill, Miccosukee, Iamonia, Chaires, Pisgah
Church, Lake Miccosukee, Fincher and Apalachee Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8362 3040 8416 3068 8430 3069 8429
      3069 8431 3071 8432 3104 8401
TIME...MOT...LOC 1741Z 225DEG 16KT 3064 8407

72-BUNKER
Special weather statement, Jul 20, 2:15 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Tue Jul 20 2021

GAZ125-127-144>146-157-158-201900-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Grady GA-
Thomas GA-
215 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY...SOUTHWESTERN
DOUGHERTY...MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN THOMAS...
WESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES UNTIL 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Camilla, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Cairo, Pelham, Camilla, Moultrie, Baconton, Doerun,
Ochlocknee, Schley, Funston, Sale City, Bridgeboro, Minton, Flint,
Capel, Anderson City, Cotton, Chastain, Lester and Sigsbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8411 3087 8427 3153 8437 3136 8369
TIME...MOT...LOC 1815Z 213DEG 15KT 3122 8404

72-BUNKER
Special weather statement, Jul 20, 2:22 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Tue Jul 20 2021

GAZ121>125-142>145-201930-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
222 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...CENTRAL
MITCHELL...BAKER...CALHOUN...NORTHERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 330 PM EDT...

At 222 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blakely to 13 miles southwest of Edison to
7 miles southeast of Arlington to 9 miles south of Leary to near
Newton. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Morgan, Albany, Blakely, Putney, Edison, Arlington, Baconton,
Leary, East Albany, Marine Corps Logistics Base, Walker,
Douglasville, Centerville, Damascus, Bluffton, Iveys Mill, Radium
Springs, Parksville and Carnegie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 8483 3157 8403 3117 8432 3126 8465
      3128 8505
TIME...MOT...LOC 1822Z 226DEG 20KT 3135 8498 3139 8485 3136 8465 3135
8450 3125 8434

72-BUNKER
Special weather statement, Jul 20, 2:47 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
247 PM EDT Tue Jul 20 2021

GAZ127-129-146>148-158-159-201945-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
247 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...NORTHWESTERN BROOKS...COLQUITT...SOUTHERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...

At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Moultrie, Adel, Tifton, Sylvester, Sparks, Omega, Norman
Park, Lenox, Poulan, Ty Ty, Coolidge, Phillipsburg, Riverside,
Unionville, Schley, Berlin, Funston, Sumner and Ellenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8369 3103 8400 3154 8378 3139 8338
      3119 8321
TIME...MOT...LOC 1847Z 233DEG 19KT 3113 8374

72-BUNKER
Special weather statement, Jul 20, 3:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Tue Jul 20 2021

GAZ147-148-159>161-202000-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
317 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LANIER...LOWNDES AND NORTHERN BROOKS COUNTIES UNTIL 400 PM
EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or 7 miles south of Lakeland, moving east at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Lakeland, Valdosta, Adel, Hahira, Ray City, I-75 At Exit
16, Moody Air Force Base, Remerton, Meigs, Dasher, Morven, Cecil,
Barretts, New Lois, Greggs, Hansell, Allenville, Clyattville and
Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8312 3079 8313
      3073 8314 3067 8336 3097 8365 3126 8317
      3124 8305 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 1916Z 249DEG 18KT 3094 8308

72-BUNKER
Special weather statement, Jul 20, 3:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT Tue Jul 20 2021

FLZ018-019-028-118-128-202030-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
344 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM
EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Woodville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville, Goose Pasture, Hells Half Acre, Iddo, Moseley Hall, Ebb,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove, Lake Bird, Sirmans and
Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3011 8407 3026 8406 3048 8364 3019 8344
TIME...MOT...LOC 1944Z 242DEG 23KT 3023 8393

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:02 PM EDTSpecial Weather StatementTAEMadison28 min
Jul 20, 1:41 PM EDTSpecial Weather StatementTAEThomas64 min
Jul 20, 2:15 PM EDTSpecial Weather StatementTAEGrady, Mitchell45 min
Jul 20, 2:22 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Early68 min
Jul 20, 2:47 PM EDTSpecial Weather StatementTAEColquitt, Cook58 min
Jul 20, 3:17 PM EDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 20, 11:58 AM EDTSpecial Weather StatementTAECoffee, Geneva62 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.